Reply
cancel
Showing results for 
Search instead for 
Did you mean: 
Reply

How is Time Logged Calculated Using the Team App - Timer

Active Member
Toni G Member Since: Jul 8, 2015
1 of 4

The Team App timer seems to calculate in 10 minute increments.  Often the timer and the logged time are not the same.  What agorithm is being used to take timer time and calculate logged time in each ten minute segment?

Community Guru
Setu M Member Since: Jan 26, 2014
2 of 4
Based on my observation the algorithm is used only to randomize the timing of the snapshot in the 10 minute period. I have seen as much as 16 minutes in between shots. Each shot counts as 10 minutes of time logged. Therefore if you even work 13 minutes and "stop" the app before the shot, no time is logged for that 10 minute period.

I believe the timer is used to calculate the actual (precise) cumulative hours worked for your profile. That is an assumption though, but may be correct.

Since I am on an hourly contract now, I will monitor it today and report - if no better answer if given.
---- easy like Sunday morning ----
Moderator
Valeria K Moderator Member Since: Mar 6, 2014
3 of 4

Hi Toni,

 

The 10 minutes segment is counted in your Work Diary and the client is charged for it as long as the screenshot is taken during that segment. Since the screenshots are taken at random time, they can be taken for example at 11:22 and then at 11:38. If you stop the tracker before the screenshot for that 10-minutes segment was taken, the whole segment will not be counted in your Work Diary even if you worked for a few minutes of that segment. But that also means that if you started the tracker toward the end of the 10-minutes segment, it will be counted in your Work Diary even if you worked only a few minutes of the segment.

 

I hope this information helps.

~ Valeria
Untitled
Community Guru
Setu M Member Since: Jan 26, 2014
4 of 4

Just a followup with more details as I promised.

 

The 10 minute segment seems to be based on set time rather than relative time. So 2:00, 2:10, 2:20 etc. The screen shot can be taken anytime in this 10 minute period, this is why there can be more than 10 minutes between two shots. For example 2:03 (2:00-2:10 segment) and then 2:19 (2:10-2:20 segment) then again at 2:21 (2:20-2:30 segment).

 

Time is logged in 10 minute chunks, so even if the screen shot is taken within 2 minutes of start, that is logged as 10 minutes and billed to the client. For this reason, the actual tracked time will mostly differ from logged (paid time) so be careful and fair.

 

For hours worked (displayed on profile), the system rounds up or down the time using regular arithmetic. So 0:10 and 0:20 are rounded to 0 while 0:30, 0:40 and 0:50 are rounded to 1:00 hr. The 10 minute segments for each contract are added daily and then added to the total displayed at 00:00 GMT daily. So this value changes daily.

 

Contracts in progress are updated weekly though after payment is made @ 00:00 again. So additional hours worked on a contract are added then rounded to give a weekly total for that contract. I am yet to see a difference in time resulting from if I rounded each day first rather than each week. Only possibility of such a problem would be two 0:30 minute times - but that is why the week is summed first, since that is fair to the client.

 

Maximum margin of error for the system, for you not being paid is -19:59 * $ Rate. So be careful when hitting the stop button on the time tracker.

---- easy like Sunday morning ----
TOP SOLUTION AUTHORS
TOP KUDOED MEMBERS